I just got my estradial levels back and they were 234. For me they should be about 100, doc says, per my age, 51. Has anyone else had their levels get too high on estrogen?
So my doc was not in today, the nurse offered no advise. I ask her if I should just stop all estrogen until talk to doc (tmrw). wow she is so helpful, says if i want to I can stop all esrogen,however, will not advise me to.
Are there any natural ways to lower the extrogen? And how fast can I expect it to fall into the 100 range if I stop all estrogen? Would continuing to take the progesterone help lower it?
Is it safe to take progestrone, natural that is? Nurse wont' give any help. Says she knows nothing.
Seems like once before I had to stop estrogen and it was about 2 weeks before my levles got so low I was experiencing severe symptoms. I dont' want them to drop that low, just down to about 100.
Vali, my estrogen has been high in the past as well. I had it read 298 just over a year ago when I was taking a .5 estradial tablet twice daily. The trouble with the test is that the lab drew the blood only three hours after I had taken a pill. I have read since then that they should only draw blood 10-12 hours after your last pill. Now, if you are on the patch, it is different. I also had my estrogen get too high on the Climara patch .075. It got to 200 this past August. For me, the doctor advised me to cut back to a .05. After three weeks my blood was tested again and it was still too high (177) so I was taken down to a Vivelle patch .0375 for two months. I have just now moved up to the .05 due to most of my menopausal symtoms returning so I will have blood drawn in two more weeks to see where I stand.
I just wanted you to hear what I did to move my levels back down and that is is pretty easy to do. Please be sure to work with your doctor as they will know what is the best method for you. I am sure your doctor will have a game plan for you that will bring your levels down.
(((Vali))) Are you wanting to stop estrogen to lower the tested level, or because of any symptoms of excess estrogen? We are all different - you may be one who does better on a higher estrogen level. If you're not having any symptoms I would hesitate to change anything.
If, however, you got tested because you were having symptoms of too much estrogen, then you might want to lower your dosage. I would not recommend just stopping the estrogen - as you already experienced, by the time your got your level down, you'd be having some pretty major symptoms. Using natural progesterone may help because it can compete for receptors with the estrogen.
Another thing to consider is, was this high estrogen level a free or total level? Did they measure your SHBG (sex hormone binding globulin)? It could be that your total level is very high because much of it is bound, so you are not actually able to use much of what you have. It would be very useful to know whether that's the case.
I'm sorry the DR wasn't in. It's probably for the best that the nurse didn't offer any advice - what if her advice was totally wrong? Let us know what the DR says tomorrow.
Vali, I am also 51 and just had to have my patch cut in half. I was on the climara 75, which seemed ok at first but then I started with palpitations, anxious, sore breasts, not sleeping......I don't know what my levels are as my doctor hasn't suggested checking them, but I feel a lot better (for the time being, anyway). He will reevaluate in a couple of months. Were you having the symptoms of excess or did the blood work just show that your levels were up? I know if I just stopped the estrogen, I would get a migraine because before surgery I had migraines before and during my periods, when estrogen levels are lowest.
Good luck and keep us posted.
I was on the patch, 50 , for 8 weeks.But the last week of those 8, my face, hands and feet were swollen and I had terrible PMS like symptoms so I decided to lower the dosage on my own. I changed to the gel to try it and instead of using 2 pumps per day, I used only one. Two weeks later, I had my levels tested . The results came back at 113 - too low according to the dr. Now I am using 2 pumps and will get checked again in a month. I was told the normal range for estrogen is 150-400. Anyone have any ideas on how to balance this out - as we are all different- how can these levels apply to everyone??? Or do we just go by trial and error until it gets figured out????
actually I was feeling fine when I went in, it was at my insistence the doc ran the estradial level. This doc says for my age the level should ve (get his) 50 -100.
the doc had given me premarin .45 to try, ( we had talked about it and I had told her I had taken premarin for over 10 without any problems and we tought we would try the twice daily dose of .45 also we thought the twice daily dose might help the hot flahes better))instead of the gel. I took one, and got a mirgraine, and felt like there was a vice around my head. I felt nauseous. So I called the doc and told the nurse and she said no wonder you feel sick, your level is 234. I told her i had not been sick until i took those pills and had in fact ,felt just fine. She woud not offer and advice , just the doc would be in tmrw. so tody I have been having hot flahes all day off and on. apparrently you can have hot flashes if your level is too high. I don't know exactly how this level got this high, I may have used an extra pump of estro gel from time to tme, but good heaven. They act like, 234 is off the wall.
anyway. I have continued the progestrone, since it is not bothering me and I feel better with it.
let you know what she says
when i talk to someone tmrw, i'll ask if it was free for total and if they did a SHBG thanks for the info.
the nurse called today and initally the doc had wanted me to continue the premarin, but I told her i just would not, so she said continue the estrogel. I asked if they had run a total estrogen, or free, and the nurse said ths "I don't know we just run a estradial ". so, looks like I am dealing with people who know less than I do. The nurse backed off a bit from the level being so high and eventually told me to just continue my estrogel and progesterone. so I will just do that. How my level got so high I have no clue. I don't recall doing anything too much , perhpas a few extra pumps of estrogel, but nothing more than that. I really absorb that stuff. so I am left with not too much confidence in this docs offfice. I just may start looking for a new doc soon.
as far as stoping the estrogen and letting the level go down, they said I could if I wanted to or I could continuethe estrogel. How is that for direction?
(((Vali))) I'm sorry they let you down. You're not alone... there aren't a lot of DRs and nurses out there who really "get" this stuff. You might really have to seek out a new DR if you want someone who can really help you. I'd start by asking a local compounding pharmacy which DRs in your area prescribe HRT's through them... doesn't mean you have to switch DRs, just gets you one who might have a clue
I think if I were in your place I'd continue whatever made me feel OK and not worry too much about the numbers, especially since they couldn't tell you what they mean (free vs total)... though I'm surprised at that, because it ought to be on the printout from the lab. Perhaps they could give/mail/fax you a copy so you can have it for your records and to take to the new DR.